Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Mar 21, 2015, 5:19 AM CDT for 4 counties in Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2015, 5:19 AM CDT (10:19 UTC)
- Expired
- Mar 21, 2015, 7:15 AM CDT
- In force
- 116 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bee County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 115 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
861
WGUS54 KCRP 211019
FFWCRP
TXC025-283-297-311-211215-
/O.NEW.KCRP.FF.W.0005.150321T1019Z-150321T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
519 AM CDT SAT MAR 21 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN BEE COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN LA SALLE COUNTY IN SOUTH CENTRAL TEXAS...
LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS...
MCMULLEN COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 715 AM CDT
* AT 510 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS OF 1.5 TO 2.5 INCHES HAS
FALLEN ACROSS THE WARNED AREA WHERE GROUNDS ARE ALREADY SATURATED
WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...CHOKE
CANYON...GEORGE WEST...THREE RIVERS...TILDEN...CALLIHAM AND
CLEGG. SOME CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE...BLACK
CREEK...PIEDRA CREEK...GREEN BRANCH...GUADALUPE CREEK...MULE CREEK
QUINTANIA CREEK AND SALT BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 2870 9800 2872 9791 2806 9821 2805 9907
2865 9875 2865 9834 2863 9832 2879 9810
$$
JM1 follow-up statement
057
WGUS74 KCRP 211215
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
715 AM CDT SAT MAR 21 2015
TXC025-283-297-311-211223-
/O.EXP.KCRP.FF.W.0005.000000T0000Z-150321T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEE-LA SALLE-LIVE OAK-MCMULLEN-
INCLUDING THE CITIES OF...CHOKE CANYON...GEORGE WEST...
THREE RIVERS...TILDEN
715 AM CDT SAT MAR 21 2015
...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 AM CDT FOR LIVE OAK...
NORTHWESTERN BEE...MCMULLEN AND SOUTHEASTERN LA SALLE COUNTIES...
THE HEAVY RAINFALL THREAT HAS ENDED IN THIS AREA AND THUS THE
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER MINOR FLOODING MAY STILL
BE AN ISSUE ACROSS THE AREA.
LAT...LON 2870 9800 2872 9791 2806 9821 2805 9907
2865 9875 2865 9834 2863 9832 2879 9810
$$
JMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 21, 2:53 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 21, 2:53 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
253 AM CDT SAT MAR 21 2015
.SHORT TERM (TODAY THROUGH SUNDAY)...ONGOING RAIN EVENT
PROGRESSING SLOWER THAN EXPECTED...BUT STILL EXPECTED TO BRING
WIDESPREAD RAIN TO SOUTH TEXAS. UPPER LEVEL LOW HAS BEEN SLOW TO
KICK OUT. AN EMBEDDED SHORTWAVE IS JUST NOW APPROACHING LAREDO AND
SHOULD PROVIDE SOME ENHANCEMENT TO CONVECTIVE ACTIVITY. ON THE
OTHER SIDE OF THE FORECAST AREA...COLD FRONT PUSHED INTO THE
NORTHERN PART OF THE AREA QUICKER THAN EXPECTED...BUT HAS MOVED AT
A SNAILS PAST OVERNIGHT...JUST NOW APPROACHING CORPUS. AHEAD OF
THE FRONT DENSE FOG IS NOTED IN NEARSHORE MARINE AREAS AND
BAYS...AND HAS ADVECTED A FEW MILES INLAND INTO THE COASTAL
COUNTIES. THE FRONT SHOULD STALL THIS MORNING...BUT THE EXACT
POSITION WHERE IT STALLS HAS YET TO BE DETERMINED. MOST MODELS
INDICATE IT STALLING BEFORE PUSHING OFFSHORE...WHICH SEEMS THE
MOST LIKELY. THE GFS MODEL THOUGH PUSHES IT INTO THE NEARSHORE
WATERS. HAVE FOCUSED IT JUST INLAND FOR THE DAY.
THAT...IN TURN...LEADS TO A BETTER CHANCE FOR THUNDERSTORMS IN FAR
SOUTHEAST PORTION OF CWA...IN WARM SECTOR AHEAD OF THE FRONT. THIS
THIS WOULD BE MAINLY SOUTH OF CORPUS...AND WITH ABUNDANT CLOUD COVER
AND LOW LEVEL MOISTURE INSTABILITY WILL STAY SMALL...BUT NOT ZERO.
SPC HAS THAT REGION IN MARGINAL RISK FOR STRONG/SEVERE STORMS FOR
HAIL OR WIND. WILL NOT INCLUDE ANY SEVERE WORDING AS STILL THINK
IT'S A MINIMAL CHANCE.
NOW...THE HEAVY RAIN SITUATION...WILL MAINTAIN FLASH FLOOD WATCH FOR
THE AREA GIVEN HIGH MOISTURE CONTENT FROM RECENT RAINS. THINKING
DAYTIME ACCUMULATIONS WILL BE 1-1.5 INCH ACROSS MOST OF THE
AREA...WITH WEST AND NORTHWEST ZONES GETTING THE BULK OF THEIR RAIN
IN THE OVERNIGHT PERIOD BEFORE SUNRISE. RAINFALL RATES OVERALL HAVE
STAYED UNDER CONTROL...STAYING MAINLY UNDER 1 INCH PER HOUR. THIS
HAS TEMPERED ANY FLASH FLOODING ISSUES THUS FAR. WITH UPPER LEVEL
SHORT WAVE APPROACHING THOUGH...COULD START TO SEE SOME HIGHER
RATES. RAIN HAS YET TO MOVE INTO AREAS WHERE HEAVIEST RAIN FELL
EARLIER IN THE WEEK WHERE FLOOD THREAT WILL BE HIGHEST.
UPPER LEVEL TROUGH WILL BE LIFTING OUT OF THE AREA LATER TODAY AND
ON SUNDAY...SHOULD SEE POPS DECREASE QUICKLY FROM THIS EVENING ON.
WILL KEEP POPS INTO SUNDAY ALONG THE COAST AS THE FRONT REMAINS
STALLED IN THE AREA.
&&
.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...MUCH QUIETER WEATHER IN
STORE FOR EARLY NEXT WEEK AS THE UPPER TROUGH CONTINUES TO MOVE
FARTHER EAST ACROSS THE SOUTHEASTERN STATES WITH RIDGING DEVELOPING
OVERHEAD. WARMER AND DRIER CONDITIONS WILL LEAD TO PLEASANT
CONDITIONS...WITH HIGHS REACHING INTO THE UPPER 70S ACROSS MOST
LOCATIONS TO MID 80S OUT WEST. RAIN CHANCES RETURN LATE NEXT AS
SURFACE HIGH PRESSURE OVER THE REGION SHIFTS EAST. MOISTURE RIDES UP
ON THE WESTERN PERIPHERY OF THE HIGH WITH LOW END CHANCE POPS
THURSDAY THROUGH FRIDAY. MODELS ARE HINTING AT A LATE SEASON FRONT
TO MOVE THROUGH TOWARD THE END OF THE WEEK...WITH GFS BRINGING THE
FRONT THROUGH FRIDAY...AND THE EURO/CANADIAN BRINGING IT THROUGH ON
THURSDAY. FOR NOW...TOOK A BLEND ON TIMING LEANING CLOSER TO THE
SLOWER GFS...AS ALL MODELS CONTINUE TO CREATE WEAK RIDGING AND ZONAL
FLOW ALOFT AS THE ASSOCIATED UPPER TROUGH CUTS OFF A LOW AND THE LOW
RETROGRADES TOWARD BAJA CALIFORNIA. DRIER CONDITIONS ARE EXPECTED
FOR NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 71 60 78 60 78 / 90 50 10 10 10
VICTORIA 68 58 75 56 77 / 100 50 20 10 10
LAREDO 69 59 81 60 84 / 80 30 10 10 10
ALICE 70 59 81 59 82 / 90 30 10 10 10
ROCKPORT 70 61 72 62 71 / 90 60 20 10 10
COTULLA 68 57 80 57 83 / 80 30 10 10 10
KINGSVILLE 71 60 80 59 82 / 80 40 10 10 10
NAVY CORPUS 70 62 72 62 73 / 90 50 20 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
DENSE FOG ADVISORY UNTIL 4 AM CDT EARLY THIS MORNING FOR THE
FOLLOWING ZONES: ARANSAS...KLEBERG...NUECES...SAN PATRICIO.
GM...DENSE FOG ADVISORY UNTIL 4 AM CDT EARLY THIS MORNING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL OUT 20 NM.
&&
PZ/83...SHORT TERM
CB/85...LONG TERMHazardous weather outlook, Mar 20, 3:47 PM CDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 347 PM CDT FRI MAR 20 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-212100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 347 PM CDT FRI MAR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT PERSISTING INTO SATURDAY. HEAVY RAINFALL OVERNIGHT WITH 1 TO 3 INCHES...AND ISOLATED HIGHER AMOUNTS UP TO 6 INCHES. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE RIO GRANDE PLAINS AND BRUSH COUNTRY THIS AFTERNOON...BECOMING MORE SCATTERED AMONGST THE WIDESPREAD RAINFALL ACROSS THE REGION TONIGHT. A MARINE DENSE FOG ADVISORY IS IN EFFECT FOR THE BAYS AND NEARSHORE WATERS TONIGHT THROUGH INTO EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REMAIN OVER SOUTH TEXAS ON SATURDAY. FLOODING WILL STILL BE POSSIBLE OVER THE AREA...WITH A FLASH FLOOD WATCH CONTINUING. ALSO...ALTHOUGH THE POTENTIAL FOR SEVERE WEATHER IS LOW...A FEW STRONG STORMS WILL BE POSSIBLE... PRODUCING WINDS 40 TO 45 MPH ALONG WITH PEA TO MARBLE SIZED HAIL. THE CONCERN FOR FLOODING RAINS AND STRONG STORMS WILL END SATURDAY NIGHT. THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN THURSDAY AND THURSDAY NIGHT WITH A COLD FRONT MOVING THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LK
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 7:56 PM CDT | Flash Flood Warning | CRP | Victoria | 109 min |
| Mar 20, 10:55 PM CDT | Areal Flood Advisory | CRP | Live Oak | 80 min |
| Mar 20, 11:55 PM CDT | Areal Flood Advisory | CRP | Webb | 110 min |
| Mar 21, 1:41 AM CDT | Dense Fog Advisory | CRP | Aransas, Kleberg, Nueces, San Patricio | 2 hr |
| Mar 21, 2:26 AM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 2 hr |
| Mar 21, 3:12 AM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 2 hr |
| Mar 21, 4:36 AM CDT | Areal Flood Advisory | CRP | Bee, La Salle, Live Oak, McMullen | 114 min |
| Mar 21, 5:27 AM CDT | Areal Flood Advisory | CRP | Duval, Webb | 2 hr |
| Mar 21, 6:38 AM CDT | Areal Flood Advisory | CRP | La Salle | 112 min |
| Mar 21, 7:04 AM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces, San Patricio | 116 min |
| Mar 21, 7:34 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Webb | 86 min |
| Mar 21, 8:14 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio, San Patricio | 91 min |
| Mar 21, 8:52 AM CDT | River Flood Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 5 days |
| Mar 21, 9:04 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 86 min |
| Mar 21, 9:08 AM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 82 min |
| Mar 21, 9:15 AM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Refugio, Victoria | 90 min |
| Mar 21, 9:27 AM CDT | Flash Flood Warning | CRP | McMullen | 2 hr |
| Mar 21, 9:43 AM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg, Live Oak, Nueces, San Patricio | 62 min |
| Mar 21, 10:03 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 87 min |
| Mar 21, 10:34 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak, Refugio, San Patricio, Victoria | 56 min |
| Mar 21, 10:48 AM CDT | Areal Flood Advisory | CRP | Duval, Webb | 57 min |
| Mar 21, 11:03 AM CDT | Flash Flood Warning | CRP | Aransas, Bee, Kleberg, Nueces, Refugio, San Patricio | 87 min |
| Mar 21, 11:07 AM CDT | Areal Flood Advisory | CRP | Calhoun | 53 min |
| Mar 21, 11:22 AM CDT | Flash Flood Warning | CRP | Bee, Goliad, Refugio | 83 min |
| Mar 21, 11:31 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 59 min |
| Mar 21, 12:03 PM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Refugio, Victoria | 117 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.